MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1313-05-S
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Low Blood Pressure/ Hypotension (1914); Hypoxia (1918); Thrombosis (2100)
Date of Event 05/11/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Concomitant products: carto 3 system (model# m-4800-01 serial# (b)(4)).Smartablate generator.Smartablate pump.Ez steer coronary sinus catheter (model# d-1263-05-s lot# 17639993m).Lasso nav variable eco catheter (model# d-1343-01-s lot#17649146l).(b)(4).
 
Event or Problem Description
It was reported that an (b)(6) male patient underwent an ablation procedure for atrial fibrillation with a thermocool® sf nav bi-directional catheter and suffered a cardiac arrest (requiring cardiopulmonary resuscitation and pharmacologic support), thrombosis (requiring tissue plasminogen activator), and death.During the procedure, the patient became hypotensive and hypoxic.Post-ablation, the patient was cardioverted.Patient arrested and cardiopulmonary resuscitation (cpr) was performed.Patient was prepared for a cardiac catheterization.Since there may have been a possible embolic event, tissue plasminogen activator (tpa) was administered.It was noted that myocardial stunning may have occurred.Intracardiac ultrasound and transthoracic echocardiogram revealed no pericardial effusion.Initially, the patient was reported to be in unstable condition.Patient required extended hospitalization in the intensive care unit as a result of the adverse event for stabilization and monitoring.Physician¿s opinion regarding the cause of the event is that it was possibly related to post-ablation cardioversion.Injuries have not been confirmed.Additional information was later received that the patient expired.Physician¿s opinion regarding the cause of death is that it was related to an embolus.
 
Additional Manufacturer Narrative
Manufacturer's reference number: (b)(4).It was reported that an (b)(6) male patient underwent an ablation procedure for atrial fibrillation with a thermocool® sf nav bi-directional catheter and suffered a cardiac arrest (requiring cardiopulmonary resuscitation and pharmacologic support), thrombosis (requiring tissue plasminogen activator), and death.The returned device was visually inspected, and was found in good condition.The catheter was evaluated for carto 3 system performance, and was recognized by the system with no error messages and proper visualization.Eeprom data demonstrates that the catheter was properly calibrated during manufacturing.The catheter was tested for electrical performance and stockert compatibility, and was found within specifications.Deflection and irrigation tests were performed, which the catheter passed.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root causes of the cardiac arrest, thrombosis and death remain unknown.The instructions for use state that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6617912
Report Number9673241-2017-00440
Device Sequence Number739415
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public(01)10846835003208(11)170202(17)200131(10)17636723L
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberD-1313-05-S
Device Catalogue NumberBNI35DFCT
Device Lot Number17636723L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by Manufacturer05/11/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age81 YR